MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebp1008 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the valve on the picc line cracked.No other information was provided.No patient harm was reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a crack in the white connector was confirmed, but the exact mechanism could not be determined.The implicated product was a triple-lumen powerpicc solo.One non-bas needleless injection cap was returned for investigation.The fragments of a white cracked connector were bound between the threads and the male luer stem.The remainder of the connector and catheter were not returned for investigation.The fragments did not extend beyond the distal end of the stem of the male luer stem.Portions of the material were discolored yellow.The fractured surfaces were jagged.Potential contributing factors include overtightening and chemical degradation.A review of the device history record (dhr) showed no deviations/issues associated with this problem in regards to product materials, manufacturing, or qc inspection processes.All necessary inspections were performed throughout all manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot.The complaint sample will be forwarded to the manufacturing facility for further review.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG (TPS) STYLET 6F MAXIMAL BARRIER TRAY
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6584773
Report Number3006260740-2017-00673
Device Sequence Number19152115
Product Code LJS
UDI-Device Identifier00801741034749
UDI-Public(01)00801741034749(17)180228(10)REBP1008
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Model NumberN/A
Device Catalogue Number1396108D
Device Lot NumberREBP1008
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Event Location Hospital
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date05/23/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age20 YR